Aa
A
A
A
Close
Depression Community
10.5k Members
532848 tn?1214348768

Effexor Xr Withdrawal



Just wondering if anyone got the number plate of the truck that hit me and then backed over me!!!!!!!!!!

OMG this stuff is pure evil. I stopped taking Effexor onWednesday after being on 150mg for 5 weeks and started
taking taking prozac 2omg on Thursday morning. I feel like i have the worst flu going around.....moving is such an effort
but thankfully i havent had any of those nasty brain zaps people talk about. Anyone else had this 'lead body" feeling before? Just to get out of bed to the pc was a huge acheivement today!!!!!!!


Cheers
4 Responses
424549 tn?1308519102
Hi Rosie,

I wonder if it is this kind of "ran over by a truck"-feeling day. I fell asleep right next to my daughter yesternight. She was listening to some CD and wanted me to listen too. She's heard it millions of times before and sang along. Somewhere there, I fell asleep. 9-9:30 PM. When you then wake up in the morning and the clock says 8:30 you understand na-dah!

It's been a horrible week, wondering if I should take up the AD's again etc. I know that for me, the withdrawals sound like paradise for someone else - I only notice flu-like symptoms and a massive headache, and it lasts 10-14 days and it's over. It's been that way for 4 years. I'm seasonal. Sigh.

This morning, after sleeping curled up and narrow, all dressed (even shoes) and waking up extremely hungry - I noticed the tough weeks way too well: I've worked since 10-12 days back (lost count), had a marathon watch one place and came back to a nursing home the other day and even went by my old job to help out with a whole lot of paper-work and doing a totally normal assignment for the job: Going out to a place you don't know, quite an adventurous path-walk up to a house that lies in the glimpse of an eye in a forest rainy and cold... Carry heavy etc - and to top it all you FORGOT the good army boots and do the whole adventure with sandals - open-tip ones so the frosting of the cake is a mashed toe from hitting a rock because you didn't even think of - in that zapped moment - that you were walking at a stony path....

Yup, it must have been a biiiiiig truck!
A few hours after waking up it does get better. It's your 3rd day, woohoo, you did get well over started on quitting the Effexor too. That's well done. I'd probably have given in to it...

What you can do for these symptoms is probably to linger the pain with regular Ibuprofen (I don't know this withdrawal - sorry) but what I am thinking is: Treat it symptomatic and you treat it as if it was a massive cold? The only thing you do different is that if you have enough energy to take a 30-minute walk every other day this week, I'd definitely recommend it.
Don't loose fluids in sweats and make sure you eat every 4th hour - if you're nauseous you can eat less and more often.

Be active and beat the urge to give in for this. You've maybe done one third of this path and that's a great bit of getting started!

Hopefully there are others here who knows a little more about how Effexor withdrawals work. We don't have those medications here in Europe.

Florena
Avatar universal
So sorry you're going through this.  I can't write much, because I recently switched from Effexor XR to Cymbalta and I can barely function. One Pschiatrist (not mine...I'm suffering.. don't know how much of my problem is Effexor withdrawals and how much is depression) recommended that in order to get off Effexor, you should be put on Prozac (sorry, I don't know the dosage) for several weeks, (it takes a long time for Prozac to take affect and also to leave your system), and then you taper off the Effexor AFTER the Prozac kicks in.  I  read this in a doctors forum by one of the few  Psychiatrist's that actually acknowledges the effexor withdrawal problems.  He uses this tec. even if his patient is not going to go on another antidepressant, because "you do not need to wean yourself from Prozac...it will wean itself ".
I  can't swear to this, but it makes a lot more sense than what your doctor is doing.  There is NO WAY your doctor should have stopped you from Effexor cold turkey.  I  hope you get the help you need and deserve. Take Care.  I wish I could be of more help.  I'm so "wierded out" that I don't know if I make any sense.  I've had major depression before, but I never felt Just-Plain-Nuts.    
532848 tn?1214348768
Thankyou Florena for replying...it means so much to me.
I have started taking Ibuprofen..no releif yet but will keep up with it. I wish i could i could get up for that 30min walk but atm that just seems impossible...getting to the toilet seems to be my daily workout! Every muscle in my body aches..i have lost ALL concentration and i feel SOOOOOOOOOOOOOO weak like i could pass out when i stand.
Thankyou for your encouragement...i will plod on and eventually beat this evil drug!!!!


Hi Marie and thanks for your reply too..every word replied to me gives me something to hang onto n keep going.
My Dr has put me on Prozac and i started it from the first day of withdrawing from Effexor but as u suggested it may take a while to kick in. My GP plans to leave me on Prozac and at this stage i dnt fancy having to withdraw from and drug for a VERY long time. WOrk this week looks like it may be a non existent thing as the phsyical symptoms are just making it impossible to function. Thank God for my darling 17yo daughter who has been looking after me....without her i would be stuffed. Marie keep on with it...we will make it together...keep posting and i will reply....i think encouragement  goes along and the fact that none of us are alone in this horrible withdrawal  and that the things we are feeling are SOOOO common with this drug. HANG IN THERE MARIE....will be thinking of you x
Avatar universal
you poor girls! i know what your going through. i went off of effexor about 3 years ago. i tapered it but it was still horrible. i wanted to try a natural cure for my depression and anxiety so i was'nt switching to a new drug. you do feel like you have the flu and moving around is so hard. plus i had nausea and brain zaps. this will get better though, believe me. hang in there and take care. remar
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.